Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Eventual arm and leg widths in cocharacters of P. I. Algebras


Author: Allan Berele
Journal: Proc. Amer. Math. Soc. 134 (2006), 665-671
MSC (2000): Primary 16R10
DOI: https://doi.org/10.1090/S0002-9939-05-07999-2
Published electronically: July 20, 2005
MathSciNet review: 2180882
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a p.i. algebra $A$, we study which partitions $\lambda$correspond to characters with non-zero multiplicities in the cocharacter sequence of $A$. We define the $\omega_0(A)$, the eventual arm width to be the maximal $d$ so that such $\lambda$ can have $d$ parts arbitrarily large, and $\omega_1(A)$ to be the maximum $h$ so that the conjugate $\lambda'$ could have $h$ arbitrarily large parts. Our main result is that for any $A$, $\omega_0(A)\ge\omega_1(A)$.


References [Enhancements On Off] (What's this?)

  • 1. S. A. Amitsur and A. Regev, PI-algebras and their cocharacters, J. Algebra 78 (1982), 248-254. MR 0677720 (84b:16020)
  • 2. A. Berele and A. Regev, Codimensions of products and of intersections of verbally prime $T$-ideals, Israel J. Math. 103 (1998), 17-28. MR 1613536 (99b:16037)
  • 3. A. Berele and A. Regev, Exponential growth for codimensions of some p.i. algebras, J. of Algebra 241 (2001), 118-145. MR 1838847 (2002k:16046)
  • 4. A. Giambruno and M. V. Zaicev, Exponential codimension growth of PI algebras: An exact estimate, Adv. Math. 142 (1999), 221-243. MR 1680198 (2000a:16048)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 16R10

Retrieve articles in all journals with MSC (2000): 16R10


Additional Information

Allan Berele
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60659
Email: aberele@condor.depaul.edu

DOI: https://doi.org/10.1090/S0002-9939-05-07999-2
Keywords: Polynomial identity, cocharacter sequence
Received by editor(s): August 6, 2004
Received by editor(s) in revised form: October 22, 2004
Published electronically: July 20, 2005
Communicated by: Martin Lorenz
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society